MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 350 CHEMISTRY SYSTEM; CLINICAL CHEMISTRY

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 350 CHEMISTRY SYSTEM; CLINICAL CHEMISTRY
Catalog Number 6802153
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a lower-than-expected vitros ammonia (amon) result obtained from a vitros liquid performance verifier (lpv) processed using vitros chemistry products amon slides lot 1020-0267-3614 on a vitros 350 chemistry system.Vitros lpv ii lot m2779 result of 134.0 umol/l versus an expected result of 191.8 umol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower-than-expected vitros amon result was obtained when processing a control fluid and no results were reported out of the laboratory.The customer stated that no patient sample results had been questioned.However, the investigation cannot conclude that patient sample results were not or would not be affected if the event were to recur undetected.There have been no allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that a lower than expected vitros amon result was obtained from a vitros liquid performance verifier processed using vitros chemistry products amon slides lot 1020-0267-3614 on a vitros 350 chemistry system.The assignable cause of the lower than expected vitros amon result is an instrument issue likely related to microslide incubator contamination.Prior to actions performed by an ortho field engineer (fe), the customer performed actions including using fresh reagent, fresh vitros lpv fluids and recalibrating the vitros amon reagent on the instrument.These actions did not resolve the issue.An ortho fe performed actions on the vitros 350 system which included cleaning the evaporation caps, replacing the reflectance pads and recalibrating the vitros amon reagent.An ortho field application specialist confirmed that after the maintenance actions were performed on the instrument by the ortho fe, the issue was resolved.

Brand Name
VITROS 350 CHEMISTRY SYSTEM
Common Device Name
CLINICAL CHEMISTRY
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24560274
Report Number1319681-2026-00012
Device Sequence Number9440374
Product Code JJE
UDI-Device Identifier10758750002054
UDI-Public(01)10758750002054
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802153
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2026
Initial Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown